Discussions By Condition: I cannot get a diagnosis.

PLEASE HELP! she is having suicidle thoughts! doctors cant find what it is!

Posted In: I cannot get a diagnosis. 8 Replies
  • Posted By: FieryLeo
  • October 3, 2006
  • 00:29 PM

My step mother was on paxil for about 8 years. She suddenly stopped because her doctor said she should try prozac. It is not as much of a weight gainer. She took it for a week and now she has "upper body burning sensations" her doctors cannot figure out what this is. I know someone has to know what this can be! she is a mess, she was wrong to stop taking paxil cold turkey and shes having many problems, servere depression, suicidle thoughts, looking down about everything which is not her at all. Can anyone tell me what this is or what would cause it? does it sound like nerve damage? she has a doctor appt but i told her id look on the net to calm her down. please help me!!

Reply Flag this Discussion

8 Replies:

  • You might want to read the Prozac Backlash -- I believe it's called. Paxil may be the most addictive of all that family of antidepressants -- and cause the most problems. Paxil maybe the worst of the lot. She most likely needs to get back on Paxil and wean herself off very, very slowly. Paxil, from the research I've read, is the most dangerous antidepressant out there. You might do an "adverse reactions to Paxil" word search on Google. Also, check out Dr.Mercola.com. It seems as if he had something on it a while back. I doubt there are any quick, immediate answers. You might also do a word search on "Physicians who treat adverse Paxil reactions" or something along those lines.
    tomconner 16 Replies
    • October 3, 2006
    • 08:23 PM
    • 0
    Flag this Response
  • Like most of the SSRI's and some other anti-depressants, Paxil, Proxac, etc., suicidal thoughts can be a side effect. There are others like Wellbutrin (no weight gain), most people even lose a couple of pounds. Effexor is another, both of these are in a separate class of antidepressants. Sometimes it takes a few trials of meds before you hit the right one or combination. An anti anxiety such as Klonopin might be the answer along with a different anti-depressant until you know if it's working, usually about 3 weeks before you see a difference. Not the patient, but the people around them are the best judge as to whether a medicine is working. Find a good psychiatrist, not a regular GP, and good luck.
    Anonymous 42789 Replies
    • October 6, 2006
    • 07:40 AM
    • 0
    Flag this Response
  • Withdrawl from Paxil is compared to illegal stimulant withdrawl. It will make a person angry, fatigued, and very very aggravated. The symptoms you described as "upper body burning sensations" sound like a sypmtom of the Paxil withdrawl. Other symptoms patients have reported are electric shocks, severe vertigo (dizziness) and feeling like their eyes are melting, among many many others. It takes about 2 weeks for theose feelings to subside and taking the Prozac will reduce the withdrawl sypmtoms a little. If you have any more questions feel free to contact me at garibaye@bellsouth.net
    Anonymous 42789 Replies
    • October 7, 2006
    • 07:57 PM
    • 0
    Flag this Response
  • Withdrawl from Paxil is compared to illegal stimulant withdrawl. It will make a person angry, fatigued, and very very aggravated. The symptoms you described as "upper body burning sensations" sound like a sypmtom of the Paxil withdrawl. Other symptoms patients have reported are electric shocks, severe vertigo (dizziness) and feeling like their eyes are melting, among many many others. It takes about 2 weeks for theose feelings to subside and taking the Prozac will reduce the withdrawl sypmtoms a little. If you have any more questions feel free to contact me at garibaye@bellsouth.net I AGREE WITH THE WITHDRAWL SYMPTOMS AS THEY CAN REALLY MESS YOU UP. I CALLED MY PHARMARCIST (CAN REALLY HELP YOU OUT BIG TIME AS THEY KNOW ALL THE MEDS YOU ARE ON) AS I FOUND OUT I WAS GOING THROUGH WITHDRAWAL SYMPTOMS FROM MY SLEEP MEDICATION. HE IMMEDIATELY TOLD ME TO START TAKING THEM AGAIN AS I WAS WEANED OFF TOO FAST. SURE ENOUGH IT DID THE TRICK AND I FELT SO MUCH BETTER. AT LEAST I WAS IN A POSITION TO BE WEANED OFF SLOWLY. I SURE HOPE THIS HELPS YOU OUT!
    GRANDMA K 2 Replies
    • October 11, 2006
    • 07:50 PM
    • 0
    Flag this Response
  • In the past, I have quit taking an antidepressant and had the burning sensations, which feel like electric shocks. I was told that these were anxiety symptoms. I definitely think she should have weaned off of Paxil before starting another medication. It's easier on your system...
    Anonymous 42789 Replies
    • October 11, 2006
    • 08:03 PM
    • 0
    Flag this Response
  • My step mother was on paxil for about 8 years. She suddenly stopped because her doctor said she should try prozac. It is not as much of a weight gainer. She took it for a week and now she has "upper body burning sensations" her doctors cannot figure out what this is. I know someone has to know what this can be! she is a mess, she was wrong to stop taking paxil cold turkey and shes having many problems, servere depression, suicidle thoughts, looking down about everything which is not her at all. Can anyone tell me what this is or what would cause it? does it sound like nerve damage? she has a doctor appt but i told her id look on the net to calm her down. please help me!!Took prozac when I was about 35, for about 2 months. Though some brag on the stuff, most antidepressants I've tried give me a feeling of cold water running under my skin. That's why I don't take them any more. As far as suicidal thoughts, I didn't have them, however, I did suffer from a deep depressed state. I am a talker, and never shut up. when I was on the stuff, I didn't talk to a sole and felt as down as I ever felt without meds. It was a constant low. Very low. I worked steady with no interaction with my coworkers, they complained that this wasn;t me and said they didn't like what the drug had done to me. and they hated my constant talking before. Get the idea. Personally, Prozac is bad medicine. If it works for someone, fine, but obviously she's not able to tolerate this class of drug. Get her back with the doctor ASAP and talk with her about these feelings--be as positive in conversation as possible until she gets help, but don't expect her to respond by being happy--she's not. Why did she quit the Paxil? I know a young girl that use it for anger issues/depression and she did great with it. But, even if she stops one anti-depresant, she must be weened off the stuff.There's a reason for this. I'm no doctor, but I have been in a similar situation. AF
    Anonymous 42789 Replies
    • October 13, 2006
    • 05:09 AM
    • 0
    Flag this Response
  • Took prozac when I was about 35, for about 2 months. Though some brag on the stuff, most antidepressants I've tried give me a feeling of cold water running under my skin. That's why I don't take them any more. As far as suicidal thoughts, I didn't have them, however, I did suffer from a deep depressed state. I am a talker, and never shut up. when I was on the stuff, I didn't talk to a sole and felt as down as I ever felt without meds. It was a constant low. Very low. I worked steady with no interaction with my coworkers, they complained that this wasn;t me and said they didn't like what the drug had done to me. and they hated my constant talking before. Get the idea. Personally, Prozac is bad medicine. If it works for someone, fine, but obviously she's not able to tolerate this class of drug. Get her back with the doctor ASAP and talk with her about these feelings--be as positive in conversation as possible until she gets help, but don't expect her to respond by being happy--she's not. Why did she quit the Paxil? I know a young girl that use it for anger issues/depression and she did great with it. But, even if she stops one anti-depresant, she must be weened off the stuff.There's a reason for this. I'm no doctor, but I have been in a similar situation. AF PS- tell her to get her thyroid levels checked too.
    Anonymous 42789 Replies
    • October 13, 2006
    • 05:11 AM
    • 0
    Flag this Response
  • Most Important Make Sure Her Threats Of Suicide Are Not Taken Lightly. Talk To Her About Her Feelings Such As Making Sure That She Has Not Come Up With Any Plans To Follow Through With Her Threats. If She Has Past History Of Suicide Attempts You Might Want To Get Her An Evaluation Asap.Lorac66
    Anonymous 42789 Replies
    • October 14, 2006
    • 04:08 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.